Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/42916
Title: A suitable discrete distribution for modelling automobile claim frequencies
Authors: Gómez Déniz, Emilio 
Hernández Bastida, A.
Fernández Sánchez, M. P.
UNESCO Clasification: 1207 Investigación operativa
Keywords: Métodos bayesianos
Distribución
Issue Date: 2016
Publisher: 0126-6705
Journal: Bulletin of the Malaysian Mathematical Sciences Society 
Abstract: A new discrete distribution, depending on two parameters, is introduced in this paper. A mixing process is utilized, with the discrete Lindley acting as the mixed and the Beta prime as the mixing distribution. The distribution obtained is shown to be unimodal and overdispersed. An equation for the probability density function of the compound version, when claim severities are exponentially distributed, is also derived. After reviewing some of its properties, we investigate the question of parameter estimation. Real frequency data consisting of automobile claim frequencies were fitted successfully using the proposed distribution and the estimated values were used to compute the right-tail probabilities of the aggregate claim size distribution when the new distribution acts as the primary distribution. These values are compared with those obtained when the Poisson distribution is assumed to be the primary distribution.
URI: http://hdl.handle.net/10553/42916
ISSN: 0126-6705
DOI: 10.1007/s40840-015-0189-y
Source: Bulletin of the Malaysian Mathematical Sciences Society[ISSN 0126-6705],v. 39, p. 633-647
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

1
checked on Jun 20, 2021

WEB OF SCIENCETM
Citations

1
checked on Jun 20, 2021

Page view(s)

5
checked on Jun 22, 2021

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.